Withdrawals from OxyContin/endone/morphine post surgery
I have just come home from a week in hospital recovering from an operation on my lung. During that time I was being given lots of different meds to help relieve the pain - the rough timeline of which below:
- day 1-2: hooked up to a morphine PCA machine
- day 2-3: given 5mg tablets of endone about once every 4 hour
- day 3-4: upped to 2x 5mg endone tablets, about 4 doses each day
- day 4-5: changed to 1x slow release 10mg OxyContin tablets, twice daily
- day 5-6: continues on slow release OxyContin, but also added 5mg endone tablets due to accident which caused more pain. 1-2 tablets about 4 times daily
- day 6-7: confined on slow release OxyContin, but slowed down on endone to about 2-3 times
- day of release: 1-2 doses of endone, continued on slow release OxyContin
Last night was the first night at home - I have been prescribed to continue on the OxyContin slow release twice a day for three days. I had the worst nights sleep, cold sweats, body aches, but predominantly just sweating and sweating and sweating.
How long will the withdrawals from these opiates last in my system? What else can I expect to happen? Should I be going back to hospital and asking for further help w this?
At home, the basic technique is to space out the pills you take on a consistent manner until you take only one at night, then half at night, than every other night and then none. You have not been on the opiate for long enough to have too much problem simply tapering, however if you do have some symptoms of withdrawals, here are some suggestions depending on severity: See if your doctor can write you a prescription for some Requip for restlessness, Neurontin for anxiety and malaise, some Flexeril or Soma for a few weeks for muscle spasms and maybe some Seroquel low dose, for sleep. It will make your withdrawals easier. Valerian and Magnesium is sometimes helpful remedies over the counter. The residual symptoms of insomnia and depression can last another few months. Thus, it is not easy, but it gets better and better over time and you can look forward to a drug free healthy energetic you in the future. When you take opiates for a long time like you have, your body's physiology has been altered. Your central nervous system has created a multitude of opioid receptors that all are screaming for endorphins (opiates) to fill them, but your body has now forgotten how to make them by itself. It will take a bit of time - a few weeks at least, for your receptors to down-regulate (for the brain begin to heal) and to start making its own endorphins. Brain heals pretty slowly, so it may take you as long as a couple of months to get rid of feelings of sluggishness, restlessness and depression. The best thing you can do is take good care of yourself, eat healthy food, stay hydrated, keep active and busy. Stay away from sugar, soda, and simple carbs. Do not consume caffeine at least 6 hours prior to bedtime. You will be feeling better before you know it. Best wishes to you.
Hi, I have been seeing a pain specialist for 10 yrs due to failed fusion in my neck. Had I known then what I know now, I would have lived in pain instead of taking methadone and Xanax. I had been taking 120mg to 140mg of methadone and 2mg of Xanax, that was what was prescribed to me during that time. Upon re- injuring my neck, I was sent to a doctor picked by work before being released back to work and this guy didn't care that I was under a doctors care, he told me he was not going to release me to return back to work while on these "drugs', and now I'm fighting being fired. In order to save my job I locked myself away and went cold turkey on both. I'm now at day 37 and I wish I could say all is better but I can't. I can say my upper stomach burns all the time and when I try to eat it give me stomach pains. I can't focus with my eyes, I'm dizzy, and I feel like I'm outside my body controlling it, and muscle mass is gone, arms and legs look like I'm a zombie. Even with what I'm feeling its a hell of a lot better than I was feeling during the first three weeks. If anyone can let me know, did I screw up my body going cold turkey, if not how long will I feel this way? My major concern is with my eyes, is this normal and will my eyesight return to same normal condition it was in prior to going cold turkey. Any help will be appreciated.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.